MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-28
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right coronary artery.The skypoint 2.5mm x 28mm stent system advanced without issue and was implanted.After post-dilatation, a dissection and stent fractured were noted.A skypoint 3.5x12 stent was implanted to treat the dissection and stent fracture.There was no adverse patient sequela and the patient was noted as doing great with no issues or complications.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The reported patient effect of dissection is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use (ifu) as a known patient effect of coronary stenting procedures.The investigation was unable to determine a cause for the reported stent fracture and subsequent patient effects.It may be possible that during post dilatation, the stent was over-expanded causing the stent struts to fracture resulting in dissection of the vessel.It may also be possible that the open cell stent design may have given the appearance of a stent fracture; however, this could not be confirmed.The additional treatment was related to case circumstances as an additional stent was implanted to cover the damaged area.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13910215
Report Number2024168-2022-03151
Device Sequence Number4276797
Product Code NIQ
UDI-Device Identifier08717648233104
UDI-Public08717648233104
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Model Number1804250-28
Device Catalogue Number1804250-28
Device Lot Number1031941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Initial Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale